Anyone had a bad experience coming off Lamictal? Want to suggest Depakote.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

trinity13
New Member


Date Joined May 2008
Total Posts : 18
   Posted 6/16/2008 6:30 AM (GMT -7)   
I put a call into my doc yesterday on the emergency line.  I want him to call today.  I feel a little better, but not even close to 100%.  I used to take Depakote over three years ago along with Xanax at night and felt great.  I hear about all these bad effects from getting off Lamictal.  Is it true?  How can the doc induced Depakote w/ weening off Lamictal.  When I first met him he said he didn't want to put me on Depakote because of liver problems and getting tested for Valporic Acid.  Well I don't care.  Lamictal is not working!!  I shake in the a.m. before I take it and racing thoughts all day on Lamictal.  It is supposed to stop w/ this Lamictal (wonder drug).  I need some advice before I end up in the hospital.

LuckyRose
New Member


Date Joined Jun 2008
Total Posts : 9
   Posted 6/16/2008 12:24 PM (GMT -7)   
Hi.. I went off Lamictal recently.  I took my time (it worked for me) but was forced off of it due to financial issues.  Right now I am taking neurontin for an anti-seizure instead.  (Also lithium and just started Wellbutrin.) 
 
My old doc made sure I was stable on any alternate meds prior to removing one.  This worked for me.  Now I have new doc (money again) and I had to force him into a similar scenerio just last week when I went on Wellbutrin while he wanted to reduce lithium. We did both.
 
We are trying to find inexpensive meds so most of the good stuff isn't available to me. 
 
Well, me, me, me.... what I really want to say is go off of it slowly (you already know this) and of course look for a substitute. 
 
If you are shaking before the Lamictal, maybe it is actually helping to calm that.  Maybe.  I don't think taking only Lamictal will be a cure-all for any bipolar.  Need more stuff!!
 
Coming off any med is the worst.  I have a few horror stories of my own, which is why I reduced my Lamictal dose over a period of a month.  I go slow when increasing or decreasing a med.  My old doc was a stickler about this.
 
I don't know if I helped you or not.  I think I probably stated what you already know.  Just my two cents.  Good luck.  Maryann
 
 

trinity13
New Member


Date Joined May 2008
Total Posts : 18
   Posted 6/17/2008 7:35 AM (GMT -7)   
Thanks Maryann for the info. I talked to the nurse yesterday. She said to stop taking 200 mg to 150 mg then 100 mg. This a.m. I woke up in a panic state again. Then I took my 150 this a.m. I feel okay now but feel like I am riding the edge. Trying to keep things together and think so much. I would like to get off daytime drugs all together. Like I had stated before I was fine until a bad month in April. I think I was competely stressed and started to shake, eye twitches, insides burning, bad thoughts. So I went to the doc and automatically I am BiPolar and prescribed drugs. Now I do have scaring PMS. I am thinking about starting 100 m.g. next week. I hope I goes well.

Well I am glad to hear to hear your finances are better so you can get what you need. I've been there with that. This is the USA and can't be cured. What a shame. I just feel sometimes more drugs are not the answer. I don't know. Just my thought. Hope you are doing well.

Hugs,

Trinity

LuckyRose
New Member


Date Joined Jun 2008
Total Posts : 9
   Posted 6/17/2008 6:42 PM (GMT -7)   
Hi again... I agree more drugs are not the answer, just the right ones.  All of the more expensive drugs I used to be on were time release and I was able to take them all at night (lithium, lamictal, and seroquel.... great combination for me).  Now I take neurontin three time a day.  Wha a hassle. 
 
I used to have terrible terrible pms depression, missed one to two days a month at work.  I was only on lithium then but when I added Wellbutrin (only 200 mg. not 300) I was okay.  I used to throw my boyfriend out of the house every month, at least every other, but we had terrible arguments during that time.  Now, I'm close to menopause, and I am hoping these psychiatric drugs will inhinbit me from having to take hormones for some of these symptoms. 
 
My mother was raised a Christian Scientist, they don't believe in medical care.  She said in very simplistic terms that they would pray to make themselves well and it was God's will that determined the outcome.  It like it, until something happens, like bipolar, then I'm glad to seek medical attention! 
 
Keep the faith, Maryann

GreenTeaHero
Regular Member


Date Joined Feb 2010
Total Posts : 181
   Posted 7/7/2010 7:20 PM (GMT -7)   
maryann,
saw your post and wanted to respond bcuz my family is all in christian science too.
we should start a topic about that and how it makes medical care tricky~
-greenTea

havana
Regular Member


Date Joined Jun 2010
Total Posts : 127
   Posted 7/8/2010 6:37 AM (GMT -7)   
I had to go off Lamictal. My pdoc had me go off it slowly, and I didn't have any problems doing so. Best of luck! Finding the right combo of drugs is SUCH a hassle, isn't it?

Warmly yours,
Havana
Havana
bipolar II, panic/anxiety disorder, fibromyalgia/chronic fatigue syndrome 
current meds: Clonazepam, 0.5 mg prn; Lexapro, 5 mg; Mirapex, 2.5 mg; Topamax, 50 mg


Voix
Regular Member


Date Joined Mar 2010
Total Posts : 218
   Posted 7/8/2010 1:23 PM (GMT -7)   
I quit taking lamictal cold turkey. i hated it so much that i just stopped taking it. i had no problems though, did not develop the rash or anything from quitting it like that.
"crazy" french girl with bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:28 PM (GMT -7)
There are a total of 2,735,493 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
351 Guest(s), 14 Registered Member(s) are currently online.  Details
robotguy, tickbite666, Scaredy Cat, 1000Daisies, Girlie, reminder, getting by, Huddie, NiceCupOfTea, Jingles1234, quincy, k07, gilly2, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer